MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPOSITE SWIVELOCK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMPOSITE SWIVELOCK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-2324BCM
Health Effect - Clinical Codes Dehydration (1807); Dyspnea (1816); Erythema (1840); Fatigue (1849); Inflammation (1932); Itching Sensation (1943); Impaired Healing (2378); Reaction (2414)
Date of Event 12/06/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.This is the first of two submissions from the same patient event.The other is 1220246-2016-00433 ((b)(4)).No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction identified.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Device history record review revealed nothing relevant to this event.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The most likely cause of this type of event is a reaction of the patient to the material(s) implanted.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to device materials must be considered prior to implantation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Part remains in patient.
 
Event or Problem Description
It was reported by patient that she underwent a right rotator cuff repair on (b)(6) 2011.Patient was inquiring the material composition of her implants.Specific implant part numbers were not known.Patient was directed to contact the procedure facility to request the implant log to obtain specific part numbers.Additional information obtained (b)(6) 2016: patient provided part numbers of the implants for which she needs material composition: (b)(4) ((b)(4)) and (b)(4) ((b)(4)).Material composition has been provided to the patient.Additional information obtained (b)(6) 2016: patient states she has been having a reaction in the healing process such that the incision area has never healed and has stayed red with inflammation and at times itchy.In (b)(6) 2013 patient went to er for difficulty breathing.Since that time patient has dealt with a multitude of issues and has been seen by many specialist at several facilities.Patient states retention of too much carbon dioxide, fast paced breathing pattern, body in state of dehydration despite adequate water intake and using salt, electrolytes and hyaluronic acid, fatigue and increased issue breathing due to gasping and globus with physical activity, fluctuating balance and inability to drive.Patient states that it appears that whatever is causing her issue has also activated tick borne related illness of bartonella.Patient has received various treatments over the years but issues have not dissipated.

Brand Name
BIO-COMPOSITE SWIVELOCK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5995147
Report Number1220246-2016-00434
Device Sequence Number698414
Product Code MAI
UDI-Device Identifier00888867026865
UDI-Public00888867026865
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 09/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/01/2013
Device Catalogue NumberAR-2324BCM
Device Lot Number470112
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2016
Initial Report FDA Received Date10/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;